MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a hip procedure.Subsequently, the patient underwent a third revision approximately 14 years later due to instability and chronic periprosthetic fracture.During the revision, the surgeon noted that the cerclage wires had all essentially failed with several from the initial fixation found broken.The plate and all cables were removed, and a trochanteric bolt was placed along with new cerclage wires for fixation.The head and liner were also exchanged without complication.The patient continued to experience nonunion following the revision.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no related deviations or anomalies during manufacturing.Findings: chronic periprosthetic fracture left femur.All wires used in the past ¿had all essentially failed¿.Several broken wires from original fixation removed ¿ manufacturer unknown.Femoral head removed, positioned the trunnion posterior to the cup.Capsular tissue, which was acting as a tether, was released, ¿after releasing an appropriate amount of scar, able to pull the fragment down with the leg held in slight abduction and internal rotation.¿ irrigation performed.X-ray review is satisfactory with no changes, fragment remains reduced and has not changed position.Intramuscular lesion anterior aspect of the left thigh adjacent to the revised tha.Although nonspecific, given presence of a revised joint prosthesis, this is favored to represent recurrent foreign body reaction/trunnionosis.¿revision left tha with cerclage wire and trochanteric screw fixation.Fracture of the cerclage wire.Resorption and bony deficiency about the left greater trochanter with slight distraction.¿ a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19606026
Report Number0001822565-2024-02124
Device Sequence Number6334913
Product Code LPH
UDI-Device Identifier00889024125551
UDI-Public(01)00889024125551(17)250228(10)64610406
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number00632005032
Device Lot Number64610406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/09/2024
11/19/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/16/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight55 KG
Patient RaceWhite